Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Having runny nose while eating. What do you suggest?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2006
Answered : 1097 Questions
My symptom is a nose that runs when I'm eating. Very thin, clear.
Posted Tue, 26 Nov 2013 in Ear, Nose and Throat Problems
Answered by Dr. Hariom Sharma 1 hour later
Brief Answer: Gustatory Rhinitis Detailed Answer: Hi Sir, I have gone through your query. It suggests that you may be suffering from the gustatory rhinitis. It is the non allergic type of the rhinitis. It is caused by eating foods that irritate your nasal passages i.e. Spicy Foods, Alcohol, Chocolate, Coffee, Tea and Citrus fruits (oranges, lemons, limes and even tomatoes). In its mild form, the problem usually goes away on its own shortly after you stop eating the food which is causing it. But in moderate or severe form Ipratropium bromide nasal spray is useful in this condition if it is not contraindicated. An oral antihistamine would be a second-line option. Consult the ENT specialist for better diagnosis and management. If you have any doubt, I will be available for your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor